Alert archive / New York / Special Weather Statements in 2023

Special Weather Statement, NWS Buffalo, NY

July 9, 2023Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Jul 9, 2023, 4:12 PM EDT for Ontario County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2023, 4:12 PM EDT (20:12 UTC)
Expired
Jul 9, 2023, 5:00 PM EDT
In force
48 min
Issued by
NWS Buffalo, NY
Hail
0.25 in
Wind
40

County Ontario County, NY

The radar

The Binghamton radar (KBGM), 120 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS81 KBUF 092012
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
412 PM EDT Sun Jul 9 2023
 
NYZ003-004-014-092100-
Ontario NY-Wayne NY-Monroe NY-
412 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of southwestern Wayne,
east central Monroe and Ontario Counties through 500 PM EDT...

At 409 PM EDT, Doppler radar was tracking several strong 
thunderstorms over Ontario county. One was near Victor, moving north 
at 25 mph and another one near Canandaigua moving north northeast at 
20 mph. Both storms are generating tropical downpours that will 
result in one to two inches of rain.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Geneva, Canandaigua, Fairport, Newark, Lyons, Palmyra, Victor,
Clifton Springs, Phelps, Bloomfield, Farmington, Gorham, Manchester,
Macedon, Shortsville, Seneca Lake State Park, Seneca Castle, West
Junius, Fairville, and Port Gibson.

This includes Interstate 90 between exits 42 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4276 7741 4311 7746 4313 7693 4301 7693
      4301 7696 4287 7696 4287 7698 4286 7698
      4284 7697 4277 7697
TIME...MOT...LOC 2009Z 170DEG 21KT 4294 7734 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:02 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 9, 3:02 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
302 PM EDT Sun Jul 9 2023

.SYNOPSIS...
Showers and thunderstorms will become more numerous this afternoon
as a weak surface low crosses New York State. A few of the storms
could yield heavy downpours and gusty winds, especially across the
Finger Lakes and eastern Lake Ontario regions. The showers and
storms will then slowly diminish from west to east tonight...with
some additional mainly scattered showers and storms then possible
from portions of the Finger Lakes eastward Monday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of mid afternoon a weak (1009 mb) surface low is sprawled from
the eastern Lake Ontario region southwestward to the Finger
Lakes...and is situated along an elongated N-S oriented surface
trough that extends all the way from Quebec Province to the
Carolinas.

While it has taken just a little bit longer than expected...the
combination of daytime heating/destabilization and lift from the
aforementioned surface wave/trough and a shortwave impulse draped
across central PA/NY has begun to trigger convection...with the bulk
of this developing activity currently extending from interior
portions of the Southern Tier northeastward to the North Country.
This being said...additional scattered activity extends as far west
as NE Ohio/NW PA.

As we push through this afternoon the convection will continue to
develop and become more numerous to widespread...particularly from
the Finger Lakes to the North Country and across the Southern
Tier...which will lie closest to the surface trough axis/surface low.
Elsewhere...generally more scattered showers and storms will be
possible as the weak low slowly crosses the area.

As has been mentioned previously...the main threat from the
convection will be for localized heavy rainfall and isolated
flooding. This will be particularly the case along and east of the
surface low/trough axis (i.e., Finger Lakes and North Country) where
PWATS will be in the range of 1.5 to 1.75 inches...and where there
will be a little bit better potential for storms to train along the
above surface features...as has been reflected by the WPC by a
slight risk for excessive rainfall. There are still mixed signals as
to how long lasting convection will be... but if training and/or
slow moving storms occur, there is some risk for isolated flooding
since this area has seen more rain recently. If rainfall today
remains under 1.5 inches we should be able to take it, but if
amounts start approaching 2 inches or more there could be at least
isolated hydro issues from Allegany to Ontario counties.

Additionally...there could also be an isolated stronger storm or two
capable of producing some strong gusty winds...however this threat
will remain fairly limited given effective shear values of only 20-
30 knots. Best chances of this will also be roughly from the Genesee
Valley eastward...where the best combination of instability/forcing
will be in place...and as is outlined by the Marginal Risk for
severe storms in the latest SPC Day 1 Convective Outlook.

Expect convective coverage to peak across our region during the mid
to late afternoon hours...then slowly wane from west to east this
evening/tonight as instability diminishes and the main surface
trough shifts a bit further eastward...while at the same time
helping to set the stage for a much more high impact flooding event
across far eastern New York and western New England. Moist upslope
flow could support some fog development overnight from the Southern
Tier/ interior of the Finger Lakes to the North Country...with
overnight lows otherwise ranging through the lower half of the 60s.

While the whole system will continue to slowly push eastward on
Monday...the combination of lingering upper troughing aloft and
daytime heating/destabilization will still be enough to generate
some additional (and mainly scattered) diurnally-driven showers and
thunderstorms across the North Country and portions of the Finger
Lakes region...though without the threat for heavy rainfall this
time. Meanwhile further west across far western New York...mainly
dry conditions and increasing amounts of sunshine should prevail as
surface-based ridging and drier air begins building in from the Ohio
Valley. As for temps...highs should range from the mid-upper 70s
across the higher terrain to the lower 80s across the lower
elevations of far western New York.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Scattered showers and storms will continue east of Lake Ontario into
Monday night along the western fringe of low pressure moving north
through western New England, especially across the Tug Hill and
western Dacks. Meanwhile, ridging surface and aloft will be building
across the remainder of our area from the west providing dry weather
elsewhere. Low pressure pulls away from the area Tuesday allowing
high pressure to be in control our weather which will support a dry
day. A strengthening southwesterly breeze will also become
noticeable by Tuesday afternoon as pressure gradient tightens ahead
of the next cold front approaching from the central Great Lakes.
Expect lows Monday night to range from the mid 50s to mid 60s, while
that same strengthening southwesterly flow will help boost daytime
highs on Tuesday into the 80s area wide.

Aforementioned cold front will slowly sag southeastward through our
area Tuesday night bringing the next threat of showers/rumbles of
thunder back across our region. That said, this activity will be
weakening with time as the better mid and upper level support pushes
off to the north and east into Quebec overnight. It will be a bit
warmer Tuesday night ahead of the approaching cold front with lows
mainly in the low to mid 60s.

The cold front will then stall out somewhere across Pennsylvania.
This is where some model discrepancies creep in as to just how far
south the boundary makes it before stalling out. This will be key as
the next disturbance looks to track quickly east out of the mid
Mississippi valley along this boundary, and thus will determine if
the better chances for another round of showers and storms moves
into our area or remains mainly south across PA. Strength and
placement of weak Canadian high pressure to our north will also play
a role in just where the stalled front ends up. Otherwise, expect a
seasonable day temperaturewise with daytime highs mainly in the
upper 70s to low 80s, with lows Wednesday night similar to that of
Tuesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
An upper level low near Hudson Bay on Thursday will gradually slide
southward during the long term period. This will maintain large-
scale troughing extending southeastward to the Great Lakes and New
England. This will result in a generally unsettled weather pattern
with frequent chances for showers and thunderstorms, but some dry
periods too. At this time frame timing subtle shortwaves is
difficult, with differences in model guidance to be expected.

There appears to be general agreement that a trough axis will be
across our region Thursday, which will likely produce some showers
and thunderstorms. Best chances will be to the east, with these
ending from west to east through Thursday evening. This has the
potential to produce locally heavy rainfall and possibly severe
weather depending on its timing. At this time, model consensus
suggests it will move through earlier than peak heating which will
diminish both of these risks.

After this, subtle shortwaves maintain a low chance of showers or
isolated thunderstorms Friday, with a more significant shortwave
possible on Saturday. Overall, low forecast confidence from Friday
onward. Temperatures will not stray too far from mid-July norms with
highs mainly in the upper 70s to lower 80s during the period.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Showers and thunderstorms will continue to become more numerous
through mid to late this afternoon with daytime heating and as a
weak surface low slowly pushes across the area...with these most
numerous from interior portions of the Southern Tier northeastward
across the Finger Lakes and North Country...with more scattered
convection found further west across far western New York. Overall
VFR conditions will tend to continue to prevail through the rest of
the day...save for brief/localized reductions within any heavier
showers/storms...as well as in patchy MVFR clouds across far
western New York.

Tonight showers and some storms will slowly diminish from west to
east...with upslope flow and lingering moisture leading to the
development of MVFR/IFR conditions (in lower ceilings and possible
light fog) from the southern Tier northeastward across the interior
Finger Lakes and North Country. Elsewhere...flight conditions will
remain predominantly VFR.

On Monday daytime heating and mixing will help lead to a return to
mainly VFR conditions areawide...along with some additional
scattered showers and thunderstorms across the North Country and
portions of the Finger Lakes region.

Outlook...

Monday night...Chance of a few lingering showers east of Lake
Ontario, otherwise VFR.
Tuesday night through Friday...Mainly VFR with a chance of showers
and thunderstorms...with more numerous activity possible Wednesday
night into Thursday.

&&

.MARINE...
A weak surface pressure gradient will keep generally light to modest
winds and minimal waves across the Lower Lakes region through
midweek. Showers and storms that will be most prevalent this
afternoon over eastern Lake Ontario will diminish tonight from west
to east with a few more spotty showers lingering over the eastern
waters of Lake Ontario on Monday. A short-lived dry period will then
ensue for Monday night and Tuesday...before an approaching cold
front brings the next chance for showers/storms Tuesday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JLA/JJR
SHORT TERM...JM
LONG TERM...Apffel
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jul 9, 3:10 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
310 PM EDT Sun Jul 9 2023

NYZ001>003-010>012-019-085-101915-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
Southern Erie-
310 PM EDT Sun Jul 9 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-013-014-020-021-101915-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Cattaraugus-Allegany-
310 PM EDT Sun Jul 9 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

There is also a small risk of isolated damaging wind gusts with
stronger storms this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
310 PM EDT Sun Jul 9 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 9, 2:07 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
207 PM EDT Sun Jul 9 2023

NYZ007-008-091900-
Jefferson NY-Lewis NY-
207 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of northeastern
Jefferson and north central Lewis Counties through 300 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm over
Herrings, or near Fort Drum, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Fort Drum, Carthage, West Carthage, Herrings, Philadelphia, Antwerp,
Harrisville, Deferiet, Diana Center, Oxbow, Lake Bonaparte, Natural
Bridge, and Great Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4415 7529 4395 7556 4405 7576 4432 7568
TIME...MOT...LOC 1806Z 200DEG 5KT 4404 7563

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Apffel
Special weather statement, Jul 9, 2:28 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
228 PM EDT Sun Jul 9 2023

NYZ006-091915-
Oswego NY-
228 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of central Oswego
County through 315 PM EDT...

At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fulton, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Fulton, Hastings, Volney, Palermo, Phoenix, Mexico, Parish,
Pennellville, and Hinmansville.

This includes Interstate 81 between exits 33 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4323 7630 4323 7644 4352 7628 4343 7597
TIME...MOT...LOC 1827Z 218DEG 15KT 4332 7629

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Apffel
Special weather statement, Jul 9, 3:22 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
322 PM EDT Sun Jul 9 2023

NYZ006-007-092000-
Jefferson NY-Oswego NY-
322 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of southwestern
Jefferson and central Oswego Counties through 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Mexico Point State Park, or 10 miles northeast of
Fulton, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail. Torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Torrential rainfall is also occurring with this
         storm and may lead to localized flooding. Do not drive your
         vehicle through flooded roadways.

Locations impacted include...
Sandy Island Beach State Park, Pulaski, Selkirk Shores State Park,
Nine Mile Point, Mexico Point State Park, Hastings, Volney, Palermo,
New Haven, Mexico, Parish, Ellisburg, Montario Point, and Port
Ontario.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4375 7611 4334 7613 4333 7638 4356 7644
      4357 7636 4356 7631 4357 7628 4358 7626
      4369 7626 4373 7628 4374 7627
TIME...MOT...LOC 1920Z 176DEG 14KT 4342 7627

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Thomas
Special weather statement, Jul 9, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
347 PM EDT Sun Jul 9 2023

NYZ008-092015-
Lewis NY-
347 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of northeastern Lewis
County through 415 PM EDT...

At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Carthage, or 18 miles east of Fort Drum, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrisville, Lake Bonaparte, Indian River, Diana Center, and Natural
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4395 7540 4402 7550 4404 7550 4405 7549
      4406 7550 4407 7548 4408 7549 4420 7540
      4411 7519 4410 7518
TIME...MOT...LOC 1947Z 218DEG 21KT 4405 7540

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Thomas
Special weather statement, Jul 9, 4:07 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
407 PM EDT Sun Jul 9 2023

NYZ006-007-092045-
Jefferson NY-Oswego NY-
407 PM EDT Sun Jul 9 2023

...Strong thunderstorms will impact portions of southwestern
Jefferson and northeastern Oswego Counties through 445 PM EDT...

At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Southwick Beach State Park to 8 miles north of
Central Square. Movement was north at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail. Torrential
         Rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Torrential rainfall is also occurring with these
         storms and may lead to localized flooding. These storms
         have a history of producing 1.5 to 2.0 inches of rain. Do
         not drive your vehicle through flooded roadways.

Locations impacted include...
Sandy Island Beach State Park, Stony Point, Pulaski, Adams, Dexter,
Selkirk Shores State Park, Mexico Point State Park, Adams Center,
Henderson Harbor, Southwick Beach State Park, Hastings, Richland,
Mexico, Sackets Harbor, Henderson, Smithville, Orwell, Lorraine,
Sandy Creek, and Lacona.

This includes Interstate 81 between exits 33 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4402 7600 4338 7590 4337 7627 4356 7630
      4356 7628 4358 7626 4369 7626 4378 7629
      4382 7634 4396 7637 4395 7634 4399 7635
TIME...MOT...LOC 2005Z 175DEG 29KT 4376 7619 4341 7614

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Thomas
Special weather statement, Jul 9, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
412 PM EDT Sun Jul 9 2023

NYZ003-004-014-092100-
Ontario NY-Wayne NY-Monroe NY-
412 PM EDT Sun Jul 9 2023

...A strong thunderstorm will impact portions of southwestern Wayne,
east central Monroe and Ontario Counties through 500 PM EDT...

At 409 PM EDT, Doppler radar was tracking several strong
thunderstorms over Ontario county. One was near Victor, moving north
at 25 mph and another one near Canandaigua moving north northeast at
20 mph. Both storms are generating tropical downpours that will
result in one to two inches of rain.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Geneva, Canandaigua, Fairport, Newark, Lyons, Palmyra, Victor,
Clifton Springs, Phelps, Bloomfield, Farmington, Gorham, Manchester,
Macedon, Shortsville, Seneca Lake State Park, Seneca Castle, West
Junius, Fairville, and Port Gibson.

This includes Interstate 90 between exits 42 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4276 7741 4311 7746 4313 7693 4301 7693
      4301 7696 4287 7696 4287 7698 4286 7698
      4284 7697 4277 7697
TIME...MOT...LOC 2009Z 170DEG 21KT 4294 7734

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:07 PM EDTSpecial Weather StatementBUFLewis53 min
Jul 9, 2:28 PM EDTSpecial Weather StatementBUFOswego47 min
Jul 9, 3:22 PM EDTSpecial Weather StatementBUFOswego38 min
Jul 9, 3:47 PM EDTSpecial Weather StatementBUFLewis28 min
Jul 9, 4:07 PM EDTSpecial Weather StatementBUFJefferson, Oswego38 min
Jul 9, 4:48 PM EDTSpecial Weather StatementBUFJefferson42 min
Jul 9, 4:59 PM EDTFlash Flood WarningBUFOntario4 hr
Jul 9, 6:13 PM EDTFlash Flood WarningBUFLewis4 hr
Jul 9, 6:59 PM EDTSpecial Weather StatementBUFOswego46 min

Nearby

Special Weather Statements in New York, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.